MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED

ANGIODYNAMICS BIOFLO DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED
Catalog Number H965103038181
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 09/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the disposable is not available to be returned to the manufacturer for evaluation.An investigation into the root cause of this incident is currently in progress.The results of the investigation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported: "we have a patient whose line showed signs of aneurysmal dilatation and recently started leaking at the connection between the hub and the line.This is the second bioflo and the 2nd leak in the line that this patient has experienced".The line was removed and replaced with a new of the same device.It was indicated the patient suffered no permanent harm or injury due to this event.It was reported the defective disposable device is not available for return to the manufacturer.
 
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description cannot be confirmed, no sample was returned.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.Shr review of the packaging and component lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.A potential root cause for this failure is over torquing of the hub to extension tubing junction during cleaning/use of the device.Based on similar reported failure mode, car 2016-291 was opened to investigate this issue, which resulted in capa 2016-014.Per capa, on site clinical training was performed on the proper use of bioflo dialysis catheters.In addition, a torque resistance specification has been added to the design inputs of this product family.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the following is provided as a reference from dfu item number 16600701-01: warnings: in the rare event that a hub or connector separates from any component during insertion or use, take all necessary steps and precautions to prevent blood loss or air embolism and remove catheter.Use of excessive pull force on the catheter may cause the suture wing to detach from the bifurcate.Do not use acetone on any part of the catheter tubing.Exposure to this agent may cause catheter damage.Do not use sharp instruments near the extension tubing or catheter lumen.Do not use scissors to remove dressing.Catheter will be damaged if clamps other than what is provided with this kit are used.Clamping of the tubing repeatedly in the same location may weaken tubing.Avoid clamping near the luers and hub of the catheter.Examine catheter lumen and extensions before and after each treatment for damage.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
BIOFLO DIALYSIS CATHETER
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key9179122
Report Number1317056-2019-00130
Device Sequence Number2830773
Product Code MSD
UDI-Device IdentifierH965103038181
UDI-PublicH965103038181
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131260
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH965103038181
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2019
Supplement Date Received by Manufacturer09/18/2019
Initial Report FDA Received Date10/11/2019
Supplement Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;